Missouri, 2010

Tornadoes and Flash Flooding in Missouri, April 24 to 25, 2010

April 24 to 25, 2010 · NWS LSX · 18 events in 8 counties and zones

A strong storm system moved through the region, triggering showers and thunderstorms. Numerous reports of large hail, damaging winds, tornadoes and flash flooding were reported with this system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A strong storm system moved through the region, triggering showers and thunderstorms. Numerous reports of large hail, damaging winds, tornadoes and flash flooding were reported with this system.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 24, 11:37 AM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 24, 11:37 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1237 PM CDT SAT APR 24 2010

.UPDATE...
/645 AM CDT SAT APR 24 2010/

MCS RAIN MAKING MORE RAPID NWD PROGRESS THAN PREVIOUSLY THOUGHT.
NEW TIMING SHOULD BRING IT THRU MUCH OF THE FA BY 18Z...BUT
INTENSITY SHOULD LESSEN SOME AS IT MOVES NWD AS IT INCREASES ITS
DISTANCE FROM DRIVING UPPER LEVEL IMPULSE AND MOVES INTO SLIGHTLY
MORE STABLE AIR.

NEW DEVELOPMENT SHOULD OCCUR OVER MO LATER TODAY IN DIRECT
RESPONSE TO STRONG IMPULSE MOVING OVERHEAD AND WILL CONTINUE INTO
THE EVENING HOURS. WHILE THERE WILL BE SOME SEVERE THREAT WITH THE
WEAKENING MCS THIS MORNING...PARTICULARLY ALONG ITS EDGES...THE
MAIN SEVERE THREAT REMAINS LATER TODAY AND THIS EVENING...ROUGHLY
ALONG AND TO THE RIGHT OF THE PATH OF THE TRIPLE POINT.

TES
&&

.DISCUSSION...
/440 AM CDT SAT APR 24 2010/

CURRENTLY WE ARE IN AN INTERIM BETWEEN EPISODES OF PCPN...WITH THE
NEXT MAJOR WAVE OF PCPN HAVING ALREADY FORMED OVER ERN TX AND IS
RACING NEWD INTO AR ATTM. MOST MODELS HAVE AN EXCELLENT HANDLE ON
THIS...WHICH IS A RESPONSE TO A STRONG IMPULSE ROTATING AROUND UPR
LO BASED IN WRN KS...AND THE NRN EDGE OF THIS PCPN SHOULD REACH
THE MO RIVER BY MIDDAY AS THIS RIDES AN AREA OF VERY STRONG AND
DEEP LIFT. WHILE ALL AREAS OF THE FA WILL SEE RAIN TODAY...THE
SEVERE THREAT SHOULD LARGELY BE CONFINED TO THE STL METRO AREA AND
POINTS TO THE S AND E. OF PARTICULAR INTEREST WILL BE WHERE NEW
WRMFNT AND TRIPLE POINT DEVELOPS IN RESPONSE TO STRONG DYNAMICS
FROM THIS WAVE...AND AS THESE FEATURES MOVE THRU FROM LATE MORNING
THRU EARLY EVENING...THIS WILL REPRESENT THE GREATEST SVR THREAT
IN OUR REGION. IN ADDITION TO THE SEVERE THREAT...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE. FFG VALUES ARE STILL HI IN MANY
LOCATIONS AND HAVE OPTED AT THIS TIME TO NOT ISSUE A FLASH FLOOD
WATCH. WILL EVALUATE A FEW MORE THINGS EARLY THIS MORNING AND MAKE
FINAL CALL BY 12Z. EITHER WAY...RAINFALL POTENTIAL OF 1 TO 2
INCHES WILL EXIST OVER THE ENTIRE AREA AS MCS MOVES THRU.

ANOTHER INTERESTING FEATURE WILL BE GUSTY WIND POTENTIAL IN THE
WAKE OF PASSAGE OF THE NEW TRIPLE POINT LATER THIS AFTN AND THIS
EVENING. BUFR SOUNDINGS SHOW CONSIDERABLE MIX DOWN POTENTIAL WITH
DRIER AIR ON THE SRN FLANK ALONG WITH VERY HI WINDS JUST OFF THE
SFC. HAVE ADDED IN WIND GUSTS TO 30 MPH...ALTHOUGH THERE IS
POTENTIAL FOR BRIEF WIND GUSTS THAT ARE MUCH HIGHER. THIS IS THE
TYPE OF THING THAT WILL NOT HAVE A VERY GOOD HANDLE ON IT...BEING
LOCALIZED AND BRIEF...UNTIL WE GET CLOSER TO THE EVENT...AND WILL
LEAVE IT IN THE HANDS OF THE DAY SHIFT TO MAKE FINAL CALL ON ANY
NEED FOR WIND HEADLINES.

OTHERWISE...DEEP CYCLONIC FLOW WILL PERSIST OVER MUCH OF THE FA
THRU EARLY SUNDAY EVENING AND WILL MAINTAIN RAIN CHANCES AS A
RESULT AS ADDITIONAL DISTURBANCES ROTATE AROUND THE BACKSIDE.
ENOUGH DISTANCE SHOULD EXIST BY LATER SUNDAY NIGHT TO FINALLY END
THE RAIN CHANCES FOR A BRIEF TIME. THAT IS BECAUSE A STRONG
SHORTWAVE WILL BE APPROACHING FROM THE NWLY FLOW IN PLACE ACROSS
MUCH OF THE CONUS IN THE WAKE OF THE FIRST STRONG STORM. GFS
CONTINUES TO LOOK A BIT FAST AND THE NAM HAS OTHER PROBLEMS...AND
SO PREFER THE ECMWF TIMING WHICH BRINGS THE NEXT CHANCE FOR
RAIN...AFTER A BRIEF DRY PERIOD LATER SUNDAY NIGHT AND
MONDAY...FOR MONDAY NIGHT AND POSSIBLY INTO TUESDAY AS MODELS ARE
ALSO DEEPENING THIS SYSTEM AS IT DOES DROP SE WHICH TENDS TO SLOW
THE TRANSLATIONAL SPEED.

TEMPS WILL STRUGGLE TO GET OUT OF THE 60S...DESPITE BEING IN THE
60S NOW...FOR AREAS S OF THE MO RIVER WHERE THE RAIN WILL REACH
BY LATE MORNING-MIDDAY...WITH TEMPS EDGING INTO THE 70S N. WE WILL
THEN ENTER A COOL PERIOD FOR SUNDAY - TUESDAY WITH BELOW NORMAL
TEMPS THANKS TO CLOUDS AND PERSISTENT RAIN CHCS.

TES
&&

.AVIATION...
/1237 PM CDT SAT APR 24 2010/

RAPIDLY DEVELOPING SURFACE LOW OVER SOUTH CENTRAL MO WILL LIFT TO
THE NORTHEAST THROUGH REGION THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS TO CONTINUE DEVELOPING AND INTENSIFYING...MOVING INTO
TAF SITES BETWEEN 18Z AND 20Z. TIMING OF THUNDERSTORMS HARD TO PIN
DOWN...SO JUST HAVE VCNTY TS MENTIONED FOR ALL SITES...TIL I CAN GET
A BETTER HANDLE ON TIMING. WILL SEE SEVERAL ROUNDS OF ACTIVITY...
WITH MODERATE TO HEAVY RAINFALL EXPECTED AHEAD OF SURFACE LOW. THEN
A BIT OF A LULL IN ACTIVITY LATER THIS EVENING...BEFORE WRAP AROUND
RWS/TRWS MOVE THROUGH MAINLY AFTER 06Z TONIGHT. PCPN SHOULD TAPER
OFF BY MID MORNING ON SUNDAY. AS FOR CIGS...LOW END MVFR/HIGH END
IFR A GOOD BET FOR MOST OF VALID TAF TIME...THOUGH COULD SEE VFR
CONDITIONS EARLY ON FOR AN HOUR OR TWO. ANOTHER ISSUE WILL BE THE
WINDS. WITH SURFACE LOW MOVING OVERHEAD...WILL SEE EAST WINDS
VEERING TO THE SOUTH...THEN SOUTHWEST...THEN WEST AT KCOU...KSUS AND
KSTL. WINDS TO INCREASE TO 15 KTS WITH GUSTS TO 25 KTS. AS FOR
KUIN...THEY WILL REMAIN NORTH OF SURFACE LOW...SO WINDS TO BACK FROM
THE EAST TO NORTHEAST...THEN EVENTUALLY NORTHWEST LATE TONIGHT AND
INCREASE.

SPECIFICS FOR KSTL...SEE DISSCUSSION ABOVE...WITH HEAVIEST PERIOD OF
SHOWERS AND THUNDERSTORMS BETWEEN 21Z AND 02Z.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 24, 11:50 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CDT SAT APR 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1250 PM CDT SAT APR 24 2010

...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CENTRAL MISSOURI...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL OCCUR...WITH LOCALLY HEAVY RAINFALL POSSIBLE.
THERE IS A MODERATE RISK FOR SEVERE STORMS THROUGH EARLY THIS
EVENING ALONG AND EAST OF A CUBA...ST CHARLES....CARLINVILLE
LINE...AND STORMS IN THESE AREAS MAY PRODUCE LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES.  FOR FURTHER INFORMATION ON
CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION
CENTER WATCH PRODUCTS.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR CENTRAL MISSOURI DUE TO
THE COMBINATION OF HEAVY RAIN AND SATURATED GROUND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND
EVENING...ESPECIALLY OVER SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Local storm report, Apr 24, 2:47 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HEAVY RAIN       6 ENE MARTHASVILLE      38.66N  90.95W
04/24/2010  M2.10 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            SINCE MIDNIGHT...MOST FELL SINCE 250 PM.

&&

BYRD
Local storm report, Apr 24, 2:48 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             LONEDELL                38.31N  90.83W
04/24/2010  E0.25 INCH       FRANKLIN           MO   TRAINED SPOTTER

            ACCOMPANYING TORRENTIAL RAIN AND GUSTY WINDS ...

&&

SIPPRELL
Local storm report, Apr 24, 2:51 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             DITTMER                 38.33N  90.68W
04/24/2010  E0.50 INCH       JEFFERSON          MO   TRAINED SPOTTER

&&

SIPPRELL

The radar

The St Louis radar (KLSX), 41 km away, was scanning. The volume nearest the first event began at 20:52 UTC.

Open the radar archive at this moment

Event by event

6 hail, 5 thunderstorm wind, 5 flash flood, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
April 24, 2:51 PM CST
Where
Jefferson County, Dittmer
Measured
59 kt (68 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.330, -90.680

Hail, Jefferson

When
April 24, 2:55 PM CST
Where
Jefferson County, 0.88 mi NW of Cedar Hill
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.360, -90.640

Thunderstorm Wind, Jefferson

When
April 24, 2:55 PM CST
Where
Jefferson County, 0.88 mi NW of Cedar Hill
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.360, -90.640

Several large tree limbs blown down.

Hail, Jefferson

When
April 24, 3:14 PM CST
Where
Jefferson County, 0.09 mi SSE of Parkdale
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.479, -90.519

Hail, Jefferson

When
April 24, 3:15 PM CST to 3:17 PM CST
Where
Jefferson County, 4 mi SW of Arnold
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.389, -90.422

Flash Flood, Boone

When
April 24, 3:15 PM CST to April 25, 12:30 AM CST
Where
Boone County, 2.08 mi S of Englewood to 4.22 mi NNE of Centralia
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.790, -92.181

Between one and three inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded in and around Ashland. Also, several roads in the Sturgeon area were flooded including the intersection of Highway CC and Tri City Lake Road.

Hail, St. Louis

When
April 24, 3:18 PM CST
Where
St. Louis County, 0.69 mi N of St Louis Weiss Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.540, -90.450

Thunderstorm Wind, St. Louis

When
April 24, 3:18 PM CST to 3:20 PM CST
Where
St. Louis County, Fenton to 0.91 mi NNE of St Louis Weiss Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.520, -90.430

Thunderstorm winds blew down several large trees, tree limbs and power lines. Some shingles were blown off of roofs, with additional roof damage caused by falling trees and tree limbs.

Hail, St. Louis

When
April 24, 3:19 PM CST to 3:23 PM CST
Where
St. Louis County, 1.06 mi NNW of Keyes Summit to 1.18 mi NNE of Keyes Summit
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.594, -90.508

Hail, St. Louis

When
April 24, 3:22 PM CST
Where
St. Louis County, 0.31 mi SSE of Sappington
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.526, -90.399

Tornado, St. Louis

When
April 24, 3:25 PM CST to 3:26 PM CST
Where
St. Louis County, 0.82 mi SW of Kirkwood to 0.34 mi ESE of Des Peres
Rating
EF0
Path length
0.61 mi
Path width
300 yd
Reported by
NWS Storm Survey
Coordinates
38.591, -90.439

The tornado touched down approximately 0.3 of a mile north of Dougherty Ferry Road near Lynkirk Rd. and moved north northwest through part of a subdivision. The tornado lifted briefly, then touched down again near the intersection of Ballas Rd. and Kirk Place Dr. before lifting and disspating just east of West County Mall. The path was approximately six tenths of a mile long and a maximum width around 300 yards across part of the subdivision and an average width of less than 200 yards elsewhere. Widespread tree damage and minor roof damage was observed across the subdivision but the overall lack of structural damage suggests winds did not exceed 70 to 80 mph. In the subdivision, several large healthy trees were uprooted and some roofs had missing or damaged shingles. At least one healthy tree was snapped several feet above its base. More extensive tree damage was observed with the second touchdown near Ballas Rd. and Kirk Place Dr. where several healthy pine trees were snapped at the midpoint and the debris pattern indicated a convergent circulation. Tree damage in this area also downed several powerlines along Ballas Road.

Thunderstorm Wind, St. Louis

When
April 24, 3:25 PM CST to 3:30 PM CST
Where
St. Louis County, 0.72 mi S of Rock Hill to 0.46 mi ENE of Rock Hill
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.590, -90.350

There was a wide swath of sporadic damage due to thunderstorm winds which occurred over portions of Webster Groves. One area occurred along East Lockwood Avenue. At the Eden Theological Seminary, a large rotted tree was blown down along with several large branches. Several trees were also damaged on the northwest corner of the Webster University campus. Another large tree branch was down near the bus stop at the corner of East Lockwood Ave. and Bompart Avenue. Around three fourths of a mile further north, a large tree fell onto a house near the corner of North Bompart Ave. and Greeley Ave. Two blocks further to the north near the corner of North Bompart Ave. and Clark Ave., a large tree fell on a wooden deck which contained a storage room. A car and the corner of an adjacent house were also damaged. All other damage found during the survey consisted of small downed tree limbs.

Tornado, St. Louis

When
April 24, 3:30 PM CST to 3:37 PM CST
Where
St. Louis County, 0.66 mi WSW of University City to 0.74 mi ESE of Breckenridge Hills
Rating
EF0
Path length
4.36 mi
Path width
325 yd
Reported by
NWS Storm Survey
Coordinates
38.665, -90.340

The tornado initially touched down near the intersection of Duke Drive and Blackberry Avenue in University City. The tornado traveled northwest producing intermittent damage for approximately 0.6 of a mile. The damage became more continuous for the next 2.4 miles from just southeast of Olive Boulevard to near Dawes Place just southeast of Lackland Road. Intermittent damage continued beyond Lackland Road to the northwest for an additional 1.4 miles. The last discernible damage was located near St. Ann Lane. The vast majority of the damage along the path consisted of varying degrees of tree damage which included numerous tree branches broken, trees uprooted, and tree trunks snapped well above their base. The most significant structural damage occurred on Wallis Avenue just north of Trescott Avenue where a three foot diameter tree caved in the corner of a home. The tornado reached a maximum width of 325 yards as it crossed Trescott Avenue. This is also where the damage was most intense with wind speeds estimated at 85 mph. Other notable damage was located near the intersection of Woodson Road and Harney Road where there was roof damage to a storage facility. Minor structural damage was noted at other locations along the path caused by tree limbs or trees falling on homes. Any direct tornadic damage to homes and businesses was minor superficial damage which consisted of siding, soffit and shingles. No injuries were reported.

Flash Flood, Cole

When
April 24, 3:54 PM CST to April 25, 12:30 AM CST
Where
Cole County, Jefferson City to 2.75 mi NNW of Scott
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.580, -92.180

Up to three inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded including water over a one lane bridge on Meadows Ford Road just south of intersection with Scruggs Station Road.

Flash Flood, Shelby

When
April 24, 4:28 PM CST to April 25, 12:30 AM CST
Where
Shelby County, 1.74 mi NW of Bethel to 1.12 mi WSW of Shelbyville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.900, -92.050

Up to three inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded including Highway J about 4 miles east of Bethel. It had between 4 and 6 inches of water flowing over it in several locations.

Thunderstorm Wind, Montgomery

When
April 24, 4:34 PM CST
Where
Montgomery County, Montgomery City
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.970, -91.500

Thunderstorm winds blew down several power lines in town.

Flash Flood, Callaway

When
April 24, 6:19 PM CST to April 25, 12:30 AM CST
Where
Callaway County, 1.54 mi SE of Boydsville to 1.48 mi ESE of Cedar City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.806, -92.098

Up to three inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded including Highway C near South Callaway High School. Also, U.S. Highway 54 had water over it in spots.

Flash Flood, Audrain

When
April 24, 8:07 PM CST to April 25, 12:30 AM CST
Where
Audrain County, Laddonia to 3.58 mi N of Rush Hill
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.250, -91.650

Up to three inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded including Highway K east of Laddonia and portions of Highway 19.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyThe tornado archive for Missouri, 2010Warnings in Missouri, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225191, 225192, 225193, 225194, 225195, 225204, 225196, 225199, 225197, 225201, 225050, 225559, 225548, 225205, 225214, 225213, 225215, 225216.